Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Pocatello, ID

July 18, 2007

NWS Pocatello, ID issued this red flag warning at Jul 18, 2007, 2:40 AM MDT. It took effect at Jul 18, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2007, 2:40 AM MDT (08:40 UTC)
In effect from
Jul 18, 2007, 2:00 PM MDT
Expired
Jul 18, 2007, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 180840
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
240 AM MDT WED JUL 18 2007

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO THIS
AFTERNOON AND EVENING...

IDZ405>407-182200-
/O.UPG.KPIH.FW.A.0007.070718T2000Z-070719T0300Z/
/O.NEW.KPIH.FW.W.0010.070718T2000Z-070719T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
240 AM MDT WED JUL 18 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR THE COMBINATION OF LOW RH AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING.  

A DRY AIRMASS WILL OVERSPREAD THE AREA TODAY. AFTERNOON
TEMPERATURES WILL WARM AND DRY AIR MIXING TO THE SURFACE WILL
ALLOW FOR RH VALUES BETWEEN 15 TO 20 PERCENT IN MOST AREAS. IN
ADDITION WIND GUSTS OF 25 TO 30 MPH ARE LIKELY AFTER 2 PM. THE
COMBINATION OF LOW RH VALUES AND WIND GUSTS...ALONG WITH DRY
FUELS...WILL LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS85 KPIH 182236
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
436 PM MDT WED JUL 18 2007

...RED FLAG WARNING IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO
THIS AFTERNOON AND EVENING FOR ZONES 405...406...407 FOR GUSTY WINDS
AND LOW RELATIVE HUMIDITIES UNTIL 9 PM MDT...
...FIRE WEATHER WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO 
THURSDAY AFTERNOON AND EVENING FOR ZONES 405...406...407...412 AND
413 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES..

IDZ405>407-191045-
/O.NEW.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/
/O.CON.KPIH.FW.W.0010.000000T0000Z-070719T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
436 PM MDT WED JUL 18 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR CENTRAL IDAHO ZONES 405...406...407 FOR GUSTY WINDS 
AND LOW RELATIVE HUMIDITIES ...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR CENTRAL IDAHO ZONES 405...406...407 FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. 

A DRY AIRMASS HAS MOVED INTO THE AREA TODAY. WINDS HAVE ALSO
INCREASED ACROSS THE WARNED AREA WITH GUSTS EXCEEDING 25 MPH IN
MANY LOCATIONS. HUMIDITIES ARE ALSO DROPPING TO AROUND 15 PERCENT OR
BELOW. WINDS WILL DECREASE SLIGHTLY OVERNIGHT BUT SOME AREAS COULD
STILL SEE GUSTS AROUND 25 MPH. HOWEVER...HUMIDITIES ARE EXPECTED
TO CLIMB ABOVE 15 PERCENT AND THUS THE RED FLAG WARNING WILL END
AT 9 PM. THURSDAY WILL SEE A CONTINUATION OF GUSTY WINDS AND
AFTERNOON HUMIDITIES DROPPING TO 15 PERCENT OR LOWER. WITH GUSTS
POSSIBLY EXCEEDING 25 MPH...A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR THE SAME AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

IDZ412-413-191045-
/O.NEW.KPIH.FW.A.0008.070719T1800Z-070720T0300Z/
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
436 PM MDT WED JUL 18 2007

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOUR SOUTHEAST IDAHO ZONES 412 AND 413 FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING. 

DRY AIR HAS MOVED INTO EASTERN IDAHO TODAY. WINDS HAVE INCREASED 
TODAY ACROSS THE REGION WITH GUSTS NEAR 25 MPH. DRIER AIR WILL 
CONTINUE TO RESIDE IN THE WATCH AREA THURSDAY. WITH WINDS PICKING
UP...GUSTS POSSIBLY COULD EXCEED 25 MPH FOR MOST OF THE AFTERNOON
AND EVENING HOURS. THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:01 PM MDT, 11 hours 39 minutes earlier.

Area forecast discussion, Jul 17, 3:01 PM MDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
301 PM MDT TUE JUL 17 2007

.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT. HUMID AIRMASS
REMAINS IN PLACE TODAY ACROSS EASTERN IDAHO WITH SFC DEWPTS IN
LOWER 50S PER OBSERVATIONS. WV IMAGERY SHOWS MOIST MID-LEVEL FLOW
WITH DRY SLOT BEGINNING TO WORK INTO REGION. EXPECT
DESTABILIZATION TO CONTINUE THIS AFTERNOON AND AM ALERT TO
POSSIBILITY OF LOCALIZED SVR WX WITH LARGE HAIL AND STRONG
DOWNDRAFT WINDS. HAVE ALREADY ADDED SMALL HAIL AND GUSTY WIND
PHRASING TO WX GRIDS. TIMING OF SHORTWAVE MOVING NORTH OUT OF
NEVADA WOULD BRING AN END TO PRECIP MID-LATE EVENING ACROSS THE
REGION. THUS HAVE DROPPED POPS AFTER MIDNIGHT. MUCH DRIER AIRMASS
FOR WEDNESDAY...BUT LINGERING MOISTURE FROM TODAYS STORMS MAY
ALLOW FOR ISOLATED CONVECTION OVER HIGHER TERRAIN DURING THE
AFTERNOON AND EVENING. SFC COLD FRONT APPEARS TO REMAIN JUST WEST
OF FCST AREA WITH NO IMPACT...SLIDING NORTHEAST OVERNIGHT. DMH

.LONG TERM...FRIDAY THROUGH TUESDAY. MADE NO CHANGES TO GOING
FCST. EASTERN IDAHO REMAINS GENERALLY UNDER INFLUENCE OF DOMINANT
CENTRAL ROCKIES HIGH. NO SIGNIFICANT THREAT OF THUNDERSTORMS UNTIL
SUNDAY OR MONDAY WHEN MOISTURE CREEPS AROUND PERIPHERY OF HIGH INTO
REGION. TEMPS LOOK RELATIVELY STABLE SOME 10 DEGREES ABOVE NORMAL. DMH

&&

.AVIATION...SHOWERS AND STORMS INCREASING THIS AFTERNOON AS WAVE
APPROACHES FROM SOUTHWEST. STRONGEST STORMS MIGHT BE CAPABLE OF
PRODUCING WINDS IN EXCESS OF 55KTS AND HAIL. THIS ACTIVITY IS
EXPECTED TO AFFECT ALL TWEB ROUTES. LOCALIZED MVFR/OBSCURATION
CONDITIONS ARE EXPECTED WITH SOME OF THESE STORMS. CONVECTIVE
ACTIVITY SHOULD DIE DOWN OVERNIGHT. ATTENTION TURNS TO GUSTY WINDS
ESPECIALLY IN THE SNAKE PLAIN AND CENTRAL MTNS WEDNESDAY AND
THURSDAY. A FEW STORMS MIGHT BE POSSIBLE ALONG THE WY/ID BORDER BOTH
DAYS.  KEYES

&&

.FIRE WEATHER...EARLIER CLOUDS ARE STARTING TO ERODE ESPECIALLY
ACROSS SOUTHWEST PORTIONS OF THE AREA. SHOWERS AND STORMS QUICKLY
DEVELOPING WHERE BREAKS HAVE DEVELOPED. WE ARE LOOKING AT THE
POSSIBILITY OF STRONG TO SEVERE STORMS IN THE AREA.  THIS WOULD
SPELL STONGER STORMS POSSBILY PRODUCING WIND GUSTS IN EXCESS OF 60
MPH AND ALSO PRODUCING HAIL. WITH HUMIDITIES STAYING UP SOME SO FAR
THIS MORNING EVEN WITH MIXING IN SOME DRIER AIR...WE SHOULD SEE A
BETTER CHANCE OF WETTING RAINS ALTHOUGH A MIX OF WET AND DRY STORMS
IS EXPECTED. THIS ACTIVITY SHOULD DIE DOWN THIS EVENING. THE STORY
BECOMES ONE OF DRIER AIR MOVING IN AND WIND INCREASING. AT THIS
TIME...SOME AREAS WILL SEE AFTERNOON RH DROPPING TO 15 PERCENT OR
LOWER AND WIND GUSTS IN THE 20 TO 30 MPH RANGE FOR THURSDAY AND
FRIDAY. IT APPEARS THAT A FIRE WEATHER WATCH IS NECESSARY FOR ZONES
405/406/407 FOR WEDNESDAY AFTERNOON AND EARLY EVENING.  ANOTHER ONE
WILL LIKELY BE NEEDED FOR THURSDAY. WILL ALSO WATCH FOR ANY STORMS
THAT COULD DEVELOP ALONG THE ID/WY BORDER. HEADING INTO THE
WEEKEND...RIDGE WILL REBUILD INTO AREA RETURNING US TO WARMER
CONDITIONS. DAY TO DAY MONITORING FOR THUNDERSTORM DEVELOPMENT WILL
BE NECESSARY AS IT APPEARS MOISTURE WILL RETURN TO EASTERN IDAHO.
KEYES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 17, 5:35 AM MDT, 21 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
535 AM MDT TUE JUL 17 2007

IDZ017>025-031-032-181015-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
535 AM MDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ANOTHER
ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND
EVENING...PRIMARILY OVER MOUNTAINOUS TERRAIN. SOME STORMS MAY
PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. A FEW OF THESE STORMS
WILL MOVE INTO THE SNAKE RIVER PLAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 7:10 PM MDTSevere Thunderstorm WarningPIHCuster31 min
Jul 17, 7:45 PM MDTFlash Flood WarningPIHCuster2 hr
Jul 18, 4:36 PM MDTFire Weather WatchPIHBannock, Bear Lake, Bonneville, Caribou, Franklin, Oneida and 1 more11 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.